EconPapers    
Economics at your fingertips  
 

Estimation of value-at-risk by $$L^{p}$$ L p quantile regression

Peng Sun, Fuming Lin (), Haiyang Xu and Kaizhi Yu
Additional contact information
Peng Sun: Sichuan University of Science and Engineering
Fuming Lin: Sichuan University of Science and Engineering
Haiyang Xu: Sichuan University of Science and Engineering
Kaizhi Yu: Southwestern University of Finance and Economics

Annals of the Institute of Statistical Mathematics, 2025, vol. 77, issue 1, No 2, 25-59

Abstract: Abstract Exploring more accurate estimates of financial value at risk (VaR) has always been an important issue in applied statistics. To this end either quantile or expectile regression methods are widely employed at present, but an accumulating body of research indicates that $$L^{p}$$ L p quantile regression outweighs both quantile and expectile regression in many aspects. In view of this, the paper extends $$L^{p}$$ L p quantile regression to a general classical nonlinear conditional autoregressive model and proposes a new model called the conditional $$L^{p}$$ L p quantile nonlinear autoregressive regression model (CAR- $$L^{p}$$ L p -quantile model for short). Limit theorems for regression estimators are proved in mild conditions, and algorithms are provided for obtaining parameter estimates and the optimal value of p. Simulation study of estimation’s quality is given. Then, a CLVaR method calculating VaR based on the CAR- $$L^{p}$$ L p -quantile model is elaborated. Finally, a real data analysis is conducted to illustrate virtues of our proposed methods.

Keywords: Calculation of VaR; $$L^{p}$$ L p quantile regression; CLVaR models; GARCH models; CAR- $$L^{p}$$ L p -quantile models (search for similar items in EconPapers)
Date: 2025
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10463-024-00911-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:aistmt:v:77:y:2025:i:1:d:10.1007_s10463-024-00911-y

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10463/PS2

DOI: 10.1007/s10463-024-00911-y

Access Statistics for this article

Annals of the Institute of Statistical Mathematics is currently edited by Tomoyuki Higuchi

More articles in Annals of the Institute of Statistical Mathematics from Springer, The Institute of Statistical Mathematics
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:aistmt:v:77:y:2025:i:1:d:10.1007_s10463-024-00911-y